# SDR 2024FA0000716

- Difficulty date: September 12, 2024
- Submitted: September 14, 2024
- Operation: General aviation
- Aircraft: N404CD
- Make and model: Lear 60LEAR
- Aircraft serial: 60277
- Aircraft time: 4,698 hours, 3,486 cycles
- Engine: Pwa PW305A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Overserviced
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DEPARTING EMPTY FROM KDAB RELOCATING TO KSAT. ON TAKEOFF/CLIMB, THE CAPTAIN THOUGHT HE SAW A VEY LIGHT SMOKE PRESENCE AND FAINT OIL SMELL IN THE COCKPIT AREA. HE DECIDED TO RETURN TO KDAB, HE DID DECLARE AN EMERGENCY FOR PRECAUTIONARY PURPOSES. THE AIRCRAFT WAS LANDED SAFELY BACK AT THE AIRPORT. THE AIRPORT FIRE DEPARTMENT MET THE AIRCRAFT AND SCANNED THE ENTIRE FUSELAGE FRONT TO BACK AS WELL AS THE ENGINES FOR A HEAT SIGNATURE AND POSSIBLE SOURCE OF THE SMOKE. THE SCANNING OF THE AIRCRAFT WAS REPORTED TO BE NORMAL -  NO SIGNS OF ABNORMAL HEAT. LOCAL MAINTENANCE WAS CALLED OUT TO LOOK INTO THE ISSUE, THEY PROCEEDED TO INSPECT THE ENTIRE AIRCRAFT FROM NOSE TO TAIL TRYING TO IDENTIFY ANY CAUSE OF SMOKE/OIL SMELL. THE ENGINE WERE INSPECTED, BLEED AIR LINES IN THE TAIL SECTION - NO OBVIOUS ISSUES WERE FOUND. MAINTENANCE THEN CHECKED THE ENGINE OIL LEVEL - THE RH ENGINE WAS APPROXIMATELY 3/4 OF A QUART OVER FILLED. THIS HAS BEEN FOUND TO CAUSE OIL TO GET PUSHED INTO THE COMPRESSOR SECTION OF THE ENGINE AND CREATE LIGHT TO HEAVY SMOKE AND THE OIL SMELL THROUGHOUT THE AIRCRAFT INTERIOR. THE OIL QUANTITY WAS ADJUSTED AND HIGH POWER ENGINE RUNS WERE COMPLETED AND ALL SYSTEMS TESTED. NO ISSUES WERE REPORTED. THE AIRCRAFT THEN DEPARTED KDAB FOR INTENDED REPO FLIGHT TO KSAT. THE TRIP WAS COMPLETED WITH NO DISCREPANCIES/ISSUES NOTED.
